MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C0320-B
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in gastroduodenal artery (gda) using ruby coils and a lantern delivery microcatheter (lantern).During the procedure, while introducing the ruby coil to the lantern, the pusher assembly became kinked.Therefore, the ruby coil was removed.The procedure was completed using another ruby coil and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked approximately 53.5 cm from the proximal end.The embolization coil was intact with the pusher assembly and had offset coil winds.Conclusions: evaluation of the returned ruby coil confirmed a pusher assembly kink.If the device is advanced against resistance or is otherwise mishandled at extreme angles during use, damage such as a kink may occur.Further evaluation revealed that the ruby coil was returned without its introducer sheath and offset coil winds on the embolization coil.During functional testing, the ruby coil was re-sheathed with a demonstration introducer sheath.Subsequently, the ruby coil was advanced through the introducer sheath and a demonstration lantern without an issue.The offset coil winds on the embolization coil may be incidental to the complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10368716
Report Number3005168196-2020-01100
Device Sequence Number16381488
Product Code HCG
UDI-Device Identifier00814548018560
UDI-Public00814548018560
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/16/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C0320-B
Device Catalogue NumberRBY2C0320
Device Lot NumberF95736
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/16/2020
Supplement Date Received by Manufacturer08/13/2020
Initial Report FDA Received Date08/05/2020
Supplement Report FDA Received Date09/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Date Report Sent to FDA01/01/2005